A case of systemic lupus erythematosus (SLE) following Human papillomavirus (HPV) vaccination.
Nihon Rinsho Meneki Gakkai Kaishi. 2016 ;39(2):145-9. PMID: 27212601
A 15-year-old young woman received the Human papillomavirus (HPV) vaccines. Following the second HPV vaccination, intermittent fever, myalgia, arthritis and malar rash developed, and she was admitted to our hospital. Laboratory studies showed positive results for antinuclear antibody, anti-dsDNA antibody and anti-Sm antibody. Systemic lupus erythematosus (SLE) was diagnosed according to the Systemic Lupus International Collaborative Clinics 2012. Magnetic resonance imaging showed abnormal hyperintense areas in the fascia, and en bloc biopsy showed fasciitis. Treatment with prednisolone resulted in an amelioration of the symptoms. Reportedly, SLE developed after HPV vaccinations in some patients. Most such patients have a past or family history of autoimmune disease and presented SLE symptoms after the second vaccination. We describe herein a patient in whom SLE developed in association with HPV vaccination.